MAUDE Adverse Event Report: CONVATEC LTD AQUACEL FOAM; DRESSING,WOUND,OCCLUSIVE

CONVATEC LTD AQUACEL FOAM; DRESSING,WOUND,OCCLUSIVE
Model Number 421561
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr./ device 6 of 10.E1: complainant city: (b)(6) complainant country: sweden name of affiliation: sahlgrenska sjukhuset avd 93.Based on the available information, this event is deemed to be a reportable malfunction.A batch record review was completed and no discrepancies were found.Convatec foam lite 15x15cm 1x10 ster eur was manufactured under standard operating procedure (sop) code 1713691 and manufacturing lot number 4k02425 on 20 october 2024.Lot # 4k02425 was sterilized under work order (b)(4) and released on review of results of sterilization provided by sterilization company sterigenics.All of the results were within specification and products were released.2 photographs were received for this issue, and were evaluated in accordance with work instructions (wi).The complaint images confirm the expected product and lot.No images were provided showing the complaint issue.The complaint did not include any information relating to the condition of the patient¿s skin, although received direct form the end user.Further questions were sent to the complainant, confirming they had been using the product for a long time and did not define a particular preparation for the dressing.They identified use was normally up to 1 week, dependent on several things.The complainant confirmed the dressing has been stuck to the wound and surrounding skin, but did not identify the removal technique used.No harm or property damage was alleged.Wound exudate levels were not identified, and there was no information on the condition of the complainant¿s skin.No further information was available, so not all circumstances of the dressing use were known.It is possible that the wound or surrounding skin was dry and that use of saline could have helped the dressing become less stuck, but the exudate levels were not known.If the wound had been exuding less, then it is possible that the dressing has been able to adhere to the wound as it is not moist enough.The removal technique was not identified, so may have been removed using the suggested method.As very little information is available for the dressing usage or the wound condition is available, it is not possible to identify any nonconformance.As no images or samples were available to confirm the complaint, and not enough information was known about the condition of the patient¿s wound, it is not possible to fully investigate the issue.The batch record for this final product did not identify any issues or discrepancies.As the trilaminate portion of this dressing type is supplied by an external supplier, the supplier batches were checked and certificate of analysis reviewed for the 2 supplier batches (ps60639 and ps60842) used within the final product batch 4k02425.Silicone gel release, acrylic adhesion and acrylic release results were all confirmed as within specification.The supplier was also asked if any non-conformances or issues were experienced during the manufacture of the supplier batches, with none identified.The silicone of the trilaminate is a gentle adhesive and is not expected to be difficult.To remove.Although the incoming materials are within specification, there is a possibility that the silicone in a limited area was deficient in some way.As no images or samples were available from the complainant, it was not possible to investigate the specific dressings under complaint, but it is most likely to be an isolated issue.No further complaints have been received for this batch, and no other complaints have been received for this dressing type that identify the dressing is difficult to remove following use.This issue will be monitored through the post market product monitoring review process, standard operating procedure (sop).To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number reporting site: 1049092.Manufacturing site: 1000317571.
 
Event or Problem Description
The end user reported that she experienced the bandage been too adhesive and stuck too well to the surrounding skin and did not came off.All products out of box of ten had been impacted and used by patient.They had used the product for a long time, and no preparation was used.The duration of use was normally up to one week but depended on several things.There was neither harm alleged to patient nor any damage to property.Photographs depicting the lot number of the product were received from the complainant.

Brand Name
AQUACEL FOAM
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK  CH5 2NU
Manufacturer (Section G)
CONVATEC LTD
first avenue
deeside industrial park
deeside, flintshire CH5 2 NU
UK   CH5 2NU
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3365424679
MDR Report Key21332792
Report Number1000317571-2025-00013
Device Sequence Number12742176
Product Code NAD
UDI-Device Identifier00768455142248
UDI-Public00768455142248
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/01/2026
Device Model Number421561
Device Lot Number4K02425
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2025
Initial Report FDA Received Date02/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale